Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 19, 2007, 5:54 PM CDT for Clarke County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2007, 5:54 PM CDT (22:54 UTC)
- Expired
- Jul 19, 2007, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Clarke County, AL
The radar
The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 192254 SVRMOB ALC025-192330- /O.NEW.KMOB.SV.W.0111.070719T2254Z-070719T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 554 PM CDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLTON...OR ABOUT 25 MILES SOUTHEAST OF CHATOM...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3136 8781 3132 8793 3122 8792 3131 8781 $$
1 follow-up statement
000 WWUS54 KMOB 192318 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 616 PM CDT THU JUL 19 2007 ALC025-192330- /O.CON.KMOB.SV.W.0111.000000T0000Z-070719T2330Z/ CLARKE AL- 616 PM CDT THU JUL 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EXTREME SOUTH CENTRAL CLARKE COUNTY... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL CLARKE COUNTY...OR ABOUT 5 MILES SOUTHWEST OF CARLTON. THE STORM IS MOVING SOUTH AT AROUND 5 MPH. THIS STORM HAS WEAKENED SLIGHTLY OVER THE PAST FEW MINUTES...BUT IS STILL CAPABLE OF PRODUCING DAMAGING WIND GUSTS THROUGH 630 PM. LAT...LON 3134 8789 3131 8793 3121 8791 3128 8784 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 400 PM CDT THU JUL 19 2007 .SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...A FEW SHOWERS AND THUNDERSTORMS MAY YET DEVELOP JUST ABOUT ANYWHERE ACROSS THE FORECAST AREA VERY LATE THIS AFTERNOON...AND THEN DRIFT SLOWLY TO THE EAST-SOUTHEAST. THEREFORE...WILL MENTION AN ISOLATED (10% COVERAGE) UNTIL 10 PM. SATELLITE IMAGERY SHOWING SCATTERED MODERATE CUMULUS CLOUDS HAD DEVELOPED IN THE AFTERNOON HEAT ACROSS THE FORECAST AREA...AND THESE CLOUDS SHOULD DISSIPATE DURING THE EVENING HOURS. HOWEVER...A BLANKET OF DENSE CIRRUS FROM CONVECTION TO OUR WEST WILL CONTINUE TO MOVE OVER THE SOUTHWEST PORTIONS OF THE THE FORECAST AREA OVERNIGHT...INCLUDING MOST OF THE COASTAL WATERS. LOW TEMPERATURES WILL BE SIMILAR TO LAST NIGHTS WITH THE LOWER 70S INLAND TO MID 70S ALONG THE COAST. A STRONG UPPER LEVEL TROUGH CURRENTLY MOVING OVER THE GREAT LAKES REGION WILL MOVE SOUTHEAST TONIGHT AND FRIDAY. CLOUD COVERAGE WILL INCREASE FROM WEST TO EAST ON FRIDAY AS UPPER HIGH PRESSURE IS PUSHED TO THE SOUTHWEST...AND THE FIRST IN A SERIES OF MID AND UPPER LEVEL DISTURBANCES MOVE OVER THE AREA. A STRONG COLD FRONT ASSOCIATED WITH THE NEXT EAST CONUS SYSTEM WILL ALSO APPROACH THE FORECAST AREA FROM THE NORTH FRIDAY NIGHT...WITH A 1023 MB HIGH PRESSURE BUILDING OVER NORTHERN LAKE MICHIGAN BY 12Z SATURDAY. GFS NOW ALLOWING THE COLD FRONT TO ADVANCE COMPLETELY THROUGH THE FORECAST AREA THROUGHOUT THE DAY SATURDAY...AND TIMING SUGGEST THAT GUIDANCE MAY BE A BIT UNDERDONE WITH POPS. THEREFORE...RAISED COVERAGE ABOUT 20% TO LIKELY (60-70%) FOR SATURDAY. A DRY AIR MASS WILL THEN MOVE QUICKLY FROM NORTH TO SOUTH ACROSS THE REGION SATURDAY NIGHT IN THE WAKE OF THE TROUGH AND FRONT...FOLLOWED BY CLEARING SKIES. ELIMINATED PRECIPITATION CHANCES SUNDAY IN THE DRY POST-FRONTAL ENVIRONMENT...AND EXPECT SUNNY SKIES. BUT HIGH TEMPERATURES WILL IN THE LOWER 90S DUE TO STRONG INSOLATION AND DRIER AIR. /22 && .LONG TERM MONDAY THROUGH THURSDAY...MADE SOME CHANGES TO DAY 4 (MONDAY) TO ELIMINATE ANY PRECIPITATION CHANCES AND TO LOWER CLOUD COVERAGE AS GFS NOW ADVERTISES A MUCH FURTHER SOUTHWARD PROGRESSION OF THE COLD FRONT. WIND FLOW WILL BE LIGHT THROUGH THE REMAINDER OF THE FORECAST AND MOISTURE SLOW TO RETURN...WITH PRECIPITABLE WATER VALUES ONLY AROUND 1.5 INCHES TUESDAY AND WEDNESDAY. NO CHANGES WERE MADE TO DAYS 5, 6 AND 7...AND KEPT ISOLATED TO SCATTERED COVERAGE IN THE FORECAST. /22 && .MARINE...SURFACE HIGH PRESSURE EXTENDING FROM THE SOUTHWEST ATLANTIC INTO THE SOUTHERN UNITED STATES IS FORECAST TO BREAK DOWN BY THE BEGINNING OF THE WEEKEND. MEANWHILE...FRONTAL BOUNDARY OVER THE MID MISSISSIPPI RIVER VALLEY IS FORECAST TO SINK SOUTHWARD... WITH WHAT LOOKS TO BE ENOUGH SUPPORT FROM ALOFT TO BRING THE FEATURE INTO THE COASTAL WATERS INTO THE HEART OF THE WEEKEND. AS THE BOUNDARY PROPAGATES SOUTHWARD...COULD VERY WELL BE A COMPLEX OF THUNDERSTORMS COMING OFF THE LAND AND IMPACTING COMMERCIAL AND RECREATIONAL BOATING ACTIVITIES. AWAY FROM STORMS...LIGHT WINDS...COMING AROUND TO OFFSHORE DURING THE WEEKEND AND LOW WAVE HEIGHTS LOOK TO PERSIST. /10 && .FIRE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FRIDAY AFTERNOON THROUGH SATURDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE SHIFTS SOUTH OVER THE SOUTHEAST STATES. A COLD FRONT WILL PUSH THROUGH THE REGION LATE SATURDAY...FOLLOWED BY MUCH DRIER CONDITIONS EARLY NEXT WEEK. AFTERNOON RELATIVE HUMIDITIES SUNDAY AND MONDAY WILL NEED TO BE MONITORED FOR POTENTIAL OF RED FLAG WARNING CRITERIA BEING MET. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 94 73 90 / 10 30 30 70 PENSACOLA 76 95 75 89 / 10 20 30 60 DESTIN 79 91 77 89 / 10 20 30 50 EVERGREEN 72 94 71 90 / 10 20 40 70 WAYNESBORO 72 93 71 90 / 10 30 40 60 CAMDEN 73 94 72 91 / 10 30 40 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && /22 /10
Hazardous weather outlook, Jul 19, 6:00 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU JUL 19 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-201200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 19, 5:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 548 PM CDT THU JUL 19 2007 ALZ052-053-062-192330- UPPER BALDWIN-WASHINGTON-CLARKE- 548 PM CDT THU JUL 19 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...CLARKE AND BALDWIN COUNTIES... AT 536 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A THUNDERSTORM 13 MILES NORTHEAST OF TENSAW THE THUNDERSTORM WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NORTHWESTERN BALDWIN COUNTY THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.